MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that the balloon raptured.The 70% stenosed target lesion was located in the non-tortuous and non-calcified distal right coronary artery.A 15mm x 4.00mm nc quantum apex catheters was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter address: (b)(6).Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.Microscopic examination revealed that the tip is damaged.There is a pinhole in the balloon 5mm from the tip.There are two scratch marks at the pinhole approximately 3mm and 8mm long.The balloon is loosely folded.There is no indication the device was inflated over rated burst pressure.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the balloon ruptured.The 70% stenosed target lesion was located in the non-tortuous and non-calcified distal right coronary artery.A 15mm x 4.00mm nc quantum apex catheters was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications nor injuries were reported.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8200981
Report Number2134265-2018-64669
Device Sequence Number13488171
Product Code LOX
UDI-Device Identifier08714729783411
UDI-Public08714729783411
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0022358889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight106